MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DD - MONOBLOC FLEXIBLE REAMER 8.0MM - 385MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DD - MONOBLOC FLEXIBLE REAMER 8.0MM - 385MM
Model Number 03.028.080
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma: 510k unknown.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, while inspecting the instruments after coming through the wash, it was noticed that there were three instruments that appeared to be damaged.First was the tip of the monobloc flexible reamer was broken, the second was the threads on the tip of the extraction screw for suprapatellar are damaged and lastly the thread on the tip of the extraction screw for titanium femoral and tibial nail was damaged.There was no patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11: corrected data: b3: the instruments were discovered damaged on (b)(6) 2019 but it is unknown when the damage occurred.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10.Additional manufacturer narrative.H3, h4, h6: device history lot.Part # 03.028.080.Synthes lot # h301855.Supplier lot# h301855.Release to warehouse date: 24 oct 2017.Supplier: (b)(4).This is a dock to stock item, raw material data is not available.No ncr's were generated during production.Device history batch null, device history review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H4, h6: investigation summary background: it was reported that on (b)(6) 2019, while inspecting the instruments after coming through the wash, it was noticed that there were three instruments that appeared to be damaged.First was the tip of the monobloc flexible reamer was broke off, the second was the threads on the tip of the extraction screw for suprapatellar are damaged and lastly the thread on the tip of the extraction screw for titanium femoral and tibial nail was damaged.There was no patient involvement.Investigation flow: broken.Visual inspection: monobloc flexible reamer 8.0mm - 385mm length (part # 03.028.080) was received at us cq with the broken shaft.The broken part along with tip was not returned.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: length and thread diameter dimensional analysis was not performed due to post-manufacturing damage.Document/specification review: the following drawings, reflecting the current and manufactured to revisions, were reviewed: monobloc flexible reamer: 03-028-060 revisions b during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Dhr review: the returned device was manufactured in october 2017 at (b)(4) site.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record(s) showed that there were no issues during the manufacture of this product, which would contribute to this complaint condition.No ncr's were generated during production.Material analysis: this is a dock to stock item, raw material data is not available.Conclusion: the complaint condition is confirmed as the monobloc flexible reamer 8.0mm - 385mm length (part # 03.028.080) was received with the shaft of the device broken.There is no indication that a design or manufacturing issue contributed to the complaint.No definitive root cause was able to be determined with the provided information.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.(b)(4) will conduct investigation as a legal manufacturer.Update investigation : performed at (b)(4).Visual inspection : the complaint is confirmed as the monobloc reamer was returned with the shaft of the device broken.The head, or reamer, portion of the instrument was not available to be returned.Was the cause of the issue determined to be use error , misuse/abuse, non- compliance, postoperative trauma? there is no clear indication as the reamer did not have any additional marks or indications that suggested what caused reamer to break.Dhr review: the returned device was manufactured in october,2017 at (b)(4) site.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record(s) showed that there were no issues during the manufacture of this product, which would contribute to this complaint condition.No ncr's were generated during production.Material analysis: this is a dock to stock item, raw material data is not available.Conclusion: the complaint is confirmed.The cause of the reamer breaking cannot be determined based on the information provided.The reamer was found to met drawing specification and there is no indication that a design or manufacturing issue contributed to the complaint.The reamer was shipped in a lot of (b)(4) pieces in october 2017.This is the first complaint for a broken reamer of any size for the project.Because two other devices were returned damaged from the same instrument set and the damages were identified outside of the operating room.It appears that an isolated event occurred causing the reamer damage which we were unable to determine with the provided information.No definitive root cause was able to be determined with the provided information.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The instruments were inspected on (b)(6) 2019.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DD - MONOBLOC FLEXIBLE REAMER 8.0MM - 385MM
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8378910
Report Number2939274-2019-56729
Device Sequence Number2926565
Product Code HTO
UDI-Device Identifier00190776028374
UDI-Public(01)00190776028374
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.028.080
Device Catalogue Number03.028.080
Device Lot NumberH301855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer03/29/2019
04/29/2019
05/01/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date03/29/2019
04/29/2019
05/06/2019
Patient Sequence Number1